Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 54, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 10, 2015, 5:17 PM EDT for Erie County, Genesee County, Wyoming County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 10, 2015, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 33 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
279
WUUS51 KBUF 102117
SVRBUF
NYC029-037-121-102200-
/O.NEW.KBUF.SV.W.0054.150810T2117Z-150810T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
517 PM EDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GENESEE COUNTY IN WESTERN NEW YORK...
EASTERN ERIE COUNTY IN WESTERN NEW YORK...
NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK...
* UNTIL 600 PM EDT
* AT 517 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR EAST CONCORD...OR 10 MILES
SOUTH OF EAST AURORA...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARENCE...EAST AURORA...DARIEN LAKES STATE PARK...ELMA...
MARILLA...PEMBROKE...BENNINGTON AND COLDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4258 7873 4305 7859 4290 7813 4253 7849
4252 7853
TIME...MOT...LOC 2117Z 205DEG 28KT 4262 7858
$$
CHURCH2 follow-up statements
721 WWUS51 KBUF 102138 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 538 PM EDT MON AUG 10 2015 NYC029-037-121-102200- /O.CON.KBUF.SV.W.0054.000000T0000Z-150810T2200Z/ GENESEE NY-ERIE NY-WYOMING NY- 538 PM EDT MON AUG 10 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR SOUTHWESTERN GENESEE...EAST CENTRAL ERIE AND NORTHWESTERN WYOMING COUNTIES... AT 537 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WALES CENTER...OR NEAR EAST AURORA...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... DARIEN LAKES STATE PARK...MARILLA...PEMBROKE...BENNINGTON...AKRON... ALDEN...ATTICA AND VARYSBURG. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4265 7863 4302 7850 4290 7813 4258 7844 TIME...MOT...LOC 2137Z 205DEG 28KT 4277 7849 $$ CHURCH
903
WWUS51 KBUF 102153
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
553 PM EDT MON AUG 10 2015
NYC029-037-121-102202-
/O.EXP.KBUF.SV.W.0054.000000T0000Z-150810T2200Z/
GENESEE NY-ERIE NY-WYOMING NY-
553 PM EDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GENESEE...EAST
CENTRAL ERIE AND NORTHWESTERN WYOMING COUNTIES WILL EXPIRE AT 600 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4265 7863 4302 7850 4290 7813 4258 7844
TIME...MOT...LOC 2151Z 205DEG 28KT 4277 7849
$$
CHURCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:08 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 10, 4:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 408 PM EDT MON AUG 10 2015 .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE OHIO VALLEY WILL TRACK NORTHEAST ACROSS WESTERN AND CENTRAL NEW YORK TONIGHT. THIS WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL INCLUDE HEAVY RAIN. CHANCES OF SHOWERS WILL LINGER TUESDAY AND WEDNESDAY WITH BELOW NORMAL TEMPERATURES AS AN UPPER LEVEL TROUGH SLOWLY CROSSES THE EASTERN GREAT LAKES. SURFACE RIDGING SHOULD BRING DRY WEATHER THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... REGIONAL RADARS EARLY THIS EVENING DISPLAY WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS EXTENDING FROM EASTERN MICHIGAN SOUTH INTO OHIO AND NORTHEAST ACROSS LAKE ERIE TO TORONTO. THESE HAVE FORMED AHEAD OF DEVELOPING LOW PRESSURE AND ITS LEADING LOW LEVEL JET NEAR THE WESTERN END OF LAKE ERIE AND A ROBUST SHORTWAVE PRESSING INTO THE OHIO VALLEY. SOUTHERNLY FLOW AHEAD OF THE SURFACE LOW IS TRANSPORTING A VERY MOIST AIRMASS WITH PWATS TO 1.8 INCHES NORTH ACROSS THE OHIO VALLEY INTO WESTERN NEW YORK. THIS WILL BE THE AIRMASS WHICH BRINGS A SOAKING BUT MAINLY BENEFICIAL RAIN TO WESTERN AND NORTH-CENTRAL NEW YORK INTO TONIGHT. MORE LOCALLY...SHOWERS AND THUNDERSTORMS EXTEND ALONG AN INSTABILITY AND CONVERGENCE AXIS FROM JAMESTOWN TO ROCHESTER AND SOUTH OF LAKE ONTARIO TOWARD SYRACUSE. SOME OF THIS ACTIVITY HAS ALREADY PRODUCED VERY HEAVY RAIN IN SLOW MOVING/BACKBUILDING CELLS EAST OF ROCHESTER. MORE ON THIS BELOW. FORECAST MODELS SHIFT THE VERY MOIST AIRMASS FROM THE OHIO VALLEY EAST OVER NEW YORK INTO TONIGHT. THERE IS POTENTIAL FOR PWATS TO RISE TOWARD 2 INCHES AS THE LOW THE LOW LEVEL JET STRENGTHENS...GEFS ENSEMBLE ANOMALIES INDICATE THESE LEVELS WOULD BE 2-3 SD ABOVE NORMAL. THE ELEVATED PWATS ALONG WITH NAM BUFKIT PROFILES SHOWING INCREASING WARM CLOUD DEPTHS AND SHORT MBE VECTORS ALL POINT TOWARD THE ENHANCED RISK FOR HEAVY RAIN THIS INTO TONIGHT. QPF THROUGH TONIGHT AVERAGES 1-1.5 INCHES REGIONWIDE WITH LOCALLY 2 OR MORE INCHES POSSIBLE IN TRAINING CELLS. WHILE ONE AND THREE HOUR FLASH FLOOD GUIDANCE VALUES ARE GREATER THAN THAT...THERE REMAINS THE RISK FOR ISOLATED FLASH FLOOD ISSUES. ANOTHER RISK THIS EVENING IS POTENTIAL FOR SOME ISOLATED STRONG TO SEVERE CELLS DEVELOPING THIS IS CONFINED TO THE SOUTHERN TIER WHERE BULK WIND SHEAR OF 20-30 KTS IS PRESENT PER RECENT MESOANALYSIS. SPC MAINTAINS A MARGINAL RISK FOR SEVERE WEATHER HERE WITH THE MAIN THREAT BEING POSSIBLE DAMAGING WINDS. TONIGHT...WIDESPREAD RAINFALL...HEAVY AT TIMES...IS EXPECTED AS THE PREVIOUSLY MENTIONED SURFACE LOW...LEADING LOW LEVEL JET AND HIGH PWAT AREA TRACK ACROSS WESTERN AND CENTRAL NEW YORK AHEAD OF A SHARPENING MID-LEVEL TROUGH. THE CORE OF THE LOW LEVEL JET AND LARGEST MOISTURE TRANSPORT VECTORS ARE FORECAST TO TRACK ACROSS THE FINGER LAKES INTO THE NORTH COUNTY WHERE THE HIGHEST RAINFALL TOTALS SHOULD BE OBSERVED. IN ADDITION TO THE RAINFALL THE SOAKING RAINS WILL LIKELY CONTRIBUTE TO PATCHY FOG OVERNIGHT AND KEEP MILD TEMPERATURES OVERNIGHT. LOWS WILL ONLY SLIP BACK INTO THE LOW TO MID 60S. ON TUESDAY THE DEEPENING SURFACE LOW AND NEWLY FORMED SOUTHWARD EXTENDING COLD FRONT WILL QUICKLY EXIT EAST OF CENTRAL AND NORTHERN NEW YORK. LINGERING WRAP AROUND MOISTURE AND UPSLOPE FLOW WITH COOLING TEMPERATURES ALOFT WILL KEEP CHANCES OF SHOWERS AND AN ISOLATED THUNDERSTORM IN THE FORECAST. COVERAGE WILL BE MUCH LOWER THAN THE WIDESPREAD RAINS COMING THIS EVENING. WEAK COLD AIR ADVECTION WILL HELP CAP AFTERNOON TEMPERATURES NEAR THE MID 70S. WIDESPREAD CLOUD COVER IN THE MORNING SHOULD DEVELOP SOME BREAKS IN THE AFTERNOON AS MOISTURE PROFILES THIN. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... TUESDAY MORNING A SURFACE LOW WILL BE FOUND NEAR THE VICINITY OF THE HEADWATERS OF THE SAINT LAWRENCE RIVER...WITH THE GFS THE FASTEST WITH THE TRACK OF THE LOW...PLACING THE CENTER OF THE LOW NEAR THE ONTARIO/QUEBEC BORDER. THE NAM/CANADIAN/ECMWF ARE ALL SLOWER WITH THE STORM SYSTEM...LEAVING THE LOW AND ITS ASSOCIATED COLD FRONT OVER CENTRAL NEW YORK TO START THE TIME PERIOD. A CONSENSUS OF THESE MODELS WILL LEAD TO ONGOING RAIN SHOWERS/EMBEDDED THUNDER TO START THE DAY OVER OUR EASTERN ZONES...WHILE ACROSS WNY LIGHTER AND MORE SCATTERED IN NATURE RAIN SHOWERS WILL BE FOUND WITH A SECOND SHORTWAVE BRINGING THE UPPER LEVEL TROUGH AXIS TOWARDS THE EASTERN GREAT LAKES REGION. AS THIS SECONDARY SHORTWAVE PASSES THE REGION TUESDAY AFTERNOON AND OVERNIGHT EXPECT AN INCREASE IN SHOWER ACTIVITY WITH AGAIN LIKELY POPS PLACE OVER MUCH OF THE BUFFALO CWA. THOUGH INSTABILITY WILL NOT BE AS GREAT AS MONDAY THERE WILL REMAIN A FAIR AMOUNT...WITH SBCAPE VALUES AROUND 500 J/KG LEADING TO ISOLATED POSSIBILITY FOR A THUNDERSTORM. THIS SECONDARY SHORTWAVE WILL ALSO BRING MUCH COOLER AIR ALOFT WITH TEMPERATURES AT 850 HPA DROPPING TO AROUND 8C BY WEDNESDAY MORNING. THERE WILL CONTINUE TO BE LOW CHANCE POSSIBILITIES FOR SHOWERS TUESDAY NIGHT AND WEDNESDAY. IN ADDITION TO THE SYNOPTIC SHOWERS...LAKE EFFECT RAIN SHOWERS WILL BE POSSIBLE SOUTHEAST OF THE GREAT LAKES TUESDAY NIGHT AND INTO WEDNESDAY. UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER EASTERN CANADA AND THE NORTHEAST U.S. WEDNESDAY NIGHT...THOUGH AT THE SURFACE AN AREA OF HIGH PRESSURE WILL PUSH TOWARDS OUR REGION FROM THE CENTRAL GREAT LAKES REGION. THIS AREA OF HIGH PRESSURE WILL BRING A DRIER AIRMASS AND BRING A REDUCTION TO THE AMOUNT OF SHOWERS. TEMPERATURES TUESDAY WILL BE COOLER...WITH HIGHS IN THE LOW TO MID 70S...AND THEN NOTICEABLY COOLER WEDNESDAY WITH HIGHS ONLY IN THE MID TO UPPER 60S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... FOR THURSDAY AND CONTINUING TOWARDS THE BEGINNING PART OF THE WEEKEND BROAD TROUGHING WANTS TO STAY IN PLACE NEAR HUDSON BAY. THIS WILL KEEP TEMPERATURES OVERALL SLIGHTLY BELOW NORMAL WITH SLIGHTLY ABOVE NORMAL CHANCES OF PRECIPITATION. MORE SPECIFICALLY...ON THURSDAY RISING HEIGHTS BEHIND A DEPARTING UPPER-LEVEL LOW WILL ALLOW TEMPERATURES TO MODERATE SOME... BUT STILL STAY SLIGHTLY COOLER THAN NORMAL. THURSDAY ALSO HAS THE BEST CHANCE OF STAYING DRY. BY FRIDAY A SHORTWAVE PASSING TO OUR NORTH SHOULD FORCE A SLOW-MOVING COLD FRONTAL BOUNDARY INTO THE FORECAST AREA BEFORE STALLING OUT FRIDAY NIGHT. THIS WILL BRING PRECIPITATION CHANCES BACK INTO THE FORECAST FOR FRIDAY AND FRIDAY NIGHT. SATURDAY WILL TREND TOWARDS DRIER BEHIND THE FRONTAL BOUNDARY THOUGH WITH THE SURFACE HIGH STILL REMAINING WELL TO OUR WEST OVER THE WESTERN GREAT LAKES REGION AND UPPER LEVEL TROUGH STILL NEARBY CANNOT RULE OUT A POSSIBLE SHOWER OR TWO TO START THE WEEKEND. SUNDAY BOTH THE 00Z GFS AND ECMWF BRING AN AREA OF HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT TOWARDS THE REGION. THIS WILL CREATE A MOSTLY SUNNY SKY TO CLOSE OUT THE WEEKEND WITH SEASONABLE TEMPERATURES. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AN AXIS OF -SHRA/-TSRA EXTENDS FROM KERI NORTHEAST TO KROC AT 20Z. EXPECT TEMPO MVFR/IFR WITHIN THIS ACTIVITY AS IT TRACKS OVER/NEAR THE TERMINALS. VFR CONDITIONS OUTSIDE OF SHRA/TSRA WILL GRADUALLY DETERIORATE FROM THE SOUTHWEST THIS EVENING AS INCREASING LOW LEVEL MOISTURE AND LARGE SCALE LIFT LEADS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS APPROACHING FROM THE OHIO VALLEY THIS EVENING. THE WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL FEATURE POCKETS OF HEAVY RAIN WHICH WILL LOWER CIGS TO IFR LEVELS TONIGHT WITH PATCHY FOG POSSIBLY REDUCING VIS. THE WIDESPREAD RAIN WILL PIVOT EAST OVERNIGHT AND TAPER TO VCSH FROM WEST TO EAST TOWARD 12Z. A RETURN TO VFR IS EXPECTED TOMORROW AFTER DAYBREAK BUT LINGERING MOISTURE AND A MID-LEVEL TROUGH OVER THE EASTERN GREAT LAKES WILL KEEP CHANCES FOR SHOWERS INTO THE AFTERNOON. OUTLOOK... TUESDAY NIGHT...MVFR IN SCATTERED SHOWERS. WEDNESDAY...MVFR WITH LAKE EFFECT CLOUDS AND A CHANCE OF SHOWERS. THURSDAY...VFR. FRIDAY...MAINLY VFR. A CHANCE OF SHOWERS LATE. SATURDAY...MAINLY VFR EXPECTED. && .MARINE... A DEVELOPING LOW PRESSURE NEAR THE WEST END OF LAKE ERIE WILL PUSH EAST TONIGHT BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE EASTERN GREAT LAKES THIS EVENING AND OVERNIGHT. WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WINDS WILL FRESHEN IN THE WAKE OF THE EXITING SFC LOW ON TUESDAY AND ESPECIALLY TUESDAY NIGHT. THIS WILL MAY LEAD TO A PERIOD WHEN SMALL CRAFT ADVISORIES COULD BE NEEDED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...APFFEL LONG TERM...APFFEL AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Aug 10, 4:33 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 433 AM EDT MON AUG 10 2015 NYZ001>008-010>014-019>021-085-110845- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 433 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY THROUGH THE AFTERNOON HOURS...WITH A PERIOD OF RAIN SHOWERS AND THUNDERSTORMS CROSSING BUFFALO'S CWA THIS EVENING AND OVERNIGHT. A GENERAL INCH OF RAINFALL IS LIKELY THROUGH TUESDAY MORNING...WITH EMBEDDED HEAVIER THUNDERSTORMS PRODUCING ADDITIONAL RAINFALL. THE THREAT FOR FLOODING IS LOWERED DUE TO THE RECENT DRY SPELL...HOWEVER THERE IS STILL A LOW THREAT FOR SOME LOCALIZED FLASH FLOODING THIS AFTERNOON THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 433 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Aug 10, 2:22 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 222 PM EDT MON AUG 10 2015 NYZ003-004-101930- MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 222 PM EDT MON AUG 10 2015 ...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT MONROE AND WAYNE COUNTY THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE NORTHEAST ACROSS MONROE AND WAYNE COUNTY THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS IN EXCESS OF 30 MPH AND TORRENTIAL DOWNPOURS. RAINFALL RATES IN EXCESS OF AN INCH PER HOUR WILL BE POSSIBLE WITH THESES STORMS WHICH WILL PRODUCE PONDING OF WATER ON AREA ROADS AND MAY CAUSE SOME POOR DRAINAGE FLOODING. DRIVERS ARE REMINDED TO NOT DRIVE THERE VEHICLE THROUGH ANY FLOODED ROADWAYS. AR
Special weather statement, Aug 10, 3:24 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT MON AUG 10 2015
NYZ007-008-102015-
LEWIS-JEFFERSON-
324 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LEWIS AND
SOUTHEASTERN JEFFERSON COUNTIES...
AT 323 PM EDT...A STRONG THUNDERSTORM WAS NEAR BARNES CORNERS...OR 14
MILES SOUTH OF WATERTOWN...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORT DRUM...BARNES CORNERS...DENMARK...BLACK RIVER...LORRAINE...
COPENHAGEN...HARRISBURG...CASTORLAND...WORTH AND RECTOR.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4367 7574 4370 7576 4370 7583 4377 7597
4404 7578 4385 7546
TIME...MOT...LOC 1923Z 218DEG 22KT 4377 7584
APFFELSpecial weather statement, Aug 10, 3:56 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT MON AUG 10 2015
NYZ003-102045-
MONROE-
356 PM EDT MON AUG 10 2015
...HEAVY RAIN HEADING FOR THE ROCHESTER METRO AREA...
AT 353 PM EDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAINS WAS OVER
CHILI...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BRING HEAVY RAIN
TO ROCHESTER AND VICINITY BETWEEN 400 PM AND 500 PM. EXPECT AROUND
AN INCH OF RAIN...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4312 7791 4313 7791 4314 7792 4334 7786
4332 7771 4332 7772 4323 7755 4323 7753
4325 7751 4326 7745 4327 7743 4327 7739
4306 7738
TIME...MOT...LOC 1953Z 236DEG 18KT 4311 7773
APFFELSpecial weather statement, Aug 10, 4:43 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT MON AUG 10 2015
NYZ004-014-102130-
ONTARIO-WAYNE-
443 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND
SOUTHWESTERN WAYNE COUNTIES...
AT 441 PM EDT...A STRONG THUNDERSTORM WAS OVER NEWARK MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWARK...LYONS...PALMYRA...CLIFTON SPRINGS...CLYDE...PHELPS...ROSE...
MANCHESTER...MACEDON AND SHORTSVILLE.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 43 AND 42.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4296 7728 4308 7730 4316 7687 4302 7685
4301 7696 4295 7697
TIME...MOT...LOC 2041Z 261DEG 16KT 4304 7715
REYNOLDSSpecial weather statement, Aug 10, 5:15 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
515 PM EDT MON AUG 10 2015
NYZ010-012-085-102200-
NORTHERN ERIE-SOUTHERN ERIE-WYOMING-
515 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GENESEE...EASTERN
ERIE...NORTHEASTERN CATTARAUGUS AND NORTHWESTERN WYOMING COUNTIES...
AT 515 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLDEN...OR 10 MILES
SOUTH OF EAST AURORA...MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EAST AURORA...ELMA...MARILLA...BENNINGTON...COLDEN...ALDEN...
ATTICA...CHAFFEE...EAST CONCORD AND VARYSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4257 7874 4296 7863 4291 7846 4287 7846
4287 7833 4283 7820 4253 7848 4252 7853
TIME...MOT...LOC 2115Z 202DEG 31KT 4262 7858
CHURCHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:08 PM EDT | Flash Flood Warning | BUF | Wayne | 6 hr |
| Aug 10, 3:24 PM EDT | Special Weather Statement | BUF | Lewis | 51 min |
| Aug 10, 3:56 PM EDT | Special Weather Statement | BUF | Monroe | 49 min |
| Aug 10, 4:31 PM EDT | Special Marine Warning | BUF | 59 min | |
| Aug 10, 4:43 PM EDT | Special Weather Statement | BUF | Wayne | 47 min |
| Aug 10, 5:15 PM EDT | Special Marine Warning | BUF | 60 min | |
| Aug 10, 5:15 PM EDT | Special Weather Statement | BUF | Wyoming | 45 min |
| Aug 10, 5:22 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 53 min |
| Aug 10, 6:01 PM EDT | Flash Flood Warning | BUF | Erie, Genesee, Wyoming | 3 hr |
| Aug 10, 6:16 PM EDT | Flash Flood Warning | BUF | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.